EconPapers    
Economics at your fingertips  
 

Option pricing with random risk aversion

Luiz Vitiello () and Ser-Huang Poon ()
Additional contact information
Luiz Vitiello: University of Essex
Ser-Huang Poon: University of Manchester

Review of Quantitative Finance and Accounting, 2022, vol. 58, issue 4, No 10, 1665-1684

Abstract: Abstract Based on a standard general equilibrium economy, we develop a framework for pricing European options where the risk aversion parameter is state dependent, and aggregate wealth and the underlying asset have a bivariate transformed-normal distribution. Our results show that the volatility and the skewness of the risk aversion parameter change the slope of the pricing kernel, and that, as the volatility of the risk aversion parameter increases, the (Black and Scholes) implied volatility shifts upwards but its shape remains the same, which implies that the volatility of the risk aversion parameter does not change the shape of the risk neutral distribution. Also, we demonstrate that the pricing kernel may become non-monotonic for high levels of volatility and low levels of skewness of the risk aversion parameter. An empirical example shows that the estimated volatility of the risk aversion parameter tends to be low in periods of high market volatility and vice-versa.

Keywords: State-dependent risk aversion; Random risk aversion; Non-monotonic pricing kernel; Transformed normal distribution (search for similar items in EconPapers)
JEL-codes: G12 G13 G22 (search for similar items in EconPapers)
Date: 2022
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s11156-021-01034-8 Abstract (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:kap:rqfnac:v:58:y:2022:i:4:d:10.1007_s11156-021-01034-8

Ordering information: This journal article can be ordered from
http://www.springer.com/finance/journal/11156/PS2

DOI: 10.1007/s11156-021-01034-8

Access Statistics for this article

Review of Quantitative Finance and Accounting is currently edited by Cheng-Few Lee

More articles in Review of Quantitative Finance and Accounting from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2022-07-02
Handle: RePEc:kap:rqfnac:v:58:y:2022:i:4:d:10.1007_s11156-021-01034-8